Diabetes Expert Forum
type 2 diabetes taking prednisone for skin rash
About This Forum:

Questions in the Diabetes forum are answered by medical professionals. Topics covered include Type 2 Diabetes, blood glucose monitoring, diabetes and heart disease, diabetes and pneumonia, diabetes and pregnancy, diabetes and vision problems, diabetes and wound healing, diabetic complications, hyperglycemia, hypoglycemia, and insulin.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

type 2 diabetes taking prednisone for skin rash

I have an unknown rash and was just prescribed prednisone for a week -- 80 mg for two days, declining to 60, 40, 20, 10.  Is such a high dose of prednisone something to worry about?
thanks
796253_tn?1344994932
HI and thanks for using the forum.

A prednisone taper can affect your blood sugars.  Talk with your prescribing doctor and see what he/she wants you to do (ie. monitor your blood sugars a little more frequently while you are on the taper).  The prednisone dose is not unusually high and a prednisone taper would be appropriate for the unknown rash, you just need to know how to manage your diabetes while on the prednisone.  Ask your primary care physician for guidance in this situation.  Good luck.

Bridget
Blank
Continue discussion Blank
This Forum's Experts
5289563_tn?1366052034
Cathleen Zoretic, RNBlankBlank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank